MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 5 X 55MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 5 X 55MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional device product codes: kwp;kwq;mnh;mni;osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is distributor.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: it was reported that the patient was operated 2 years ago with lumbar spine fusion (using 7 pedicle screws).Patient came back to the neurosurgeon a month ago with a lot of pain.X-ray taken on an unknown date revealed 3 broken screws.Surgeon performed revision surgery on (b)(6) 2022 and replaced 3 broken screws with a bigger diameter of 6.0 mm screw.Also he changed another one screw of 5.0 mm with a 6.0 mm screw.Finally he decided to add 5 more screws 4 at the thoracic levels and one screw at the sacrum so as to expand the 2 level fusion to an adult scoliosis operation.There was a surgical delay of unspecified amount as surgeon had to use drill and kerisson tool to remove broken screws.This report is for one (1) si polyaxl screw 5 x 50mm.This is report 3 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3 h6 a manufacturing record evaluation was performed for the finished device product code: (b)(4) lot number: 302966 the product was released on: (b)(6) 2021 it was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that head of si polyaxl screw 5 x 50mm was observed to have broken from shaft, the screw head was stuck in the screw cap.A dimensional inspection for the si polyaxl screw 7 x 35mm was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the si polyaxl screw 7 x 35mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following source controlled drawings reflecting the current and manufactured revisions were reviewed: -expedium single innie 5.5 rod ti polyaxial screw 4.35 to 7.0 mm x 20 to 100 mm drawing(current and manufactured) dimensional inspection: n/a device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate d1, d4, d4, d9.

Brand Name
SI POLYAXL SCREW 5 X 55MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key15653933
Report Number1526439-2022-01857
Device Sequence Number6094485
Product Code NKB
UDI-Device Identifier10705034067582
UDI-Public(01)10705034067582
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712550
Device Catalogue Number179712555
Device Lot Number302966
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SI POLYAXL SCREW 5 X 50MM; SI POLYAXL SCREW 5 X 50MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown